Journal of the Operations Research Society of Japan
Online ISSN : 2188-8299
Print ISSN : 0453-4514
BEST SUBSET SELECTION FOR ELIMINATING MULTICOLLINEARITY
Ryuta TamuraKen KobayashiYuichi TakanoRyuhei MiyashiroKazuhide NakataTomomi Matsui
Author information
JOURNALS FREE ACCESS

2017 Volume 60 Issue 3 Pages 321-336

Details
Abstract

This paper proposes a method for eliminating multicollinearity from linear regression models. Specifically, we select the best subset of explanatory variables subject to the upper bound on the condition number of the correlation matrix of selected variables. We first develop a cutting plane algorithm that, to approximate the condition number constraint, iteratively appends valid inequalities to the mixed integer quadratic optimization problem. We also devise a mixed integer semidefinite optimization formulation for best subset selection under the condition number constraint. Computational results demonstrate that our cutting plane algorithm frequently provides solutions of better quality than those obtained using local search algorithms for subset selection. Additionally, subset selection by means of our optimization formulation succeeds when the number of candidate explanatory variables is small.

Information related to the author
© 2017 The Operations Research Society of Japan
Previous article Next article
feedback
Top